A CASE OF SYSTEMIC HYPEREOSINOPHILIA ASSOCIATED WITH DOXYCYCLINE USE
Melissa Nelson, MD, Ginger Tsai-Nguyen, MD, Zachary Freeland, MD and Adan Mora Jr.*, MD
Hypereosinophilic syndromes have been attributed to certain drugs in the literature, including minocycline. These
syndromes may be restricted to a single organ or may involve multiple systems. We report the case of a 22-year-old
woman with a history of atopy who developed peripheral hypereosinophilia after treatment with doxycycline for
cellulitis, which was later found to be eosinophilic in nature. Doxycycline was discontinued on admission, but
several days later she developed respiratory distress and bilateral infiltrates on chest radiograph. Bronchoalveolar
lavage revealed 56% eosinophils consistent with eosinophilic pneumonia. To our knowledge, this is the first
reported case of a hypereosinophilic syndrome following exposure to doxycycline.
Keywords: Hypereosinophilia, Bronchoalveolar, eosinophilic.
[Full Text Article]